News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Zyprexa & Cymbalta side effects?


 epix - Sat Jun 28, 2008 3:06 am

I've been diagnosed manic depressant and my psychiatrist perscribed me on 5mg Zyprexa and 60mg Cymbalta once a day. On Thursday I was to take my 1st dosage of both medications.

So around 9:00pm i took both pills and fell asleep around 10:00pm. Now heres the problem, I woke up at 3:00am, SATURDAY! Friday = completely gone, with 3 voice mails from work wondering where I am. Now that I am awake my whole body is tingling, I'm drinking liquids non-stop, I can't stop eating and my mouth is completely dry. It's Saturday so I can't contact my physician, should I stop taking these?
 Dr. E. Seigle - Tue Jul 15, 2008 4:20 pm

Dear epix,

It''s some time since you've put up your posting, so by now you've probably figured out that you had some severe side effects to your medication, with the long period of sedation, dry mouth, and increased appetite all most likely from the Zyprexa. I'm not sure what has since been changed with your medications. Additionally, your doctor likely has someone available to answer questions during non-working hours, if he is not available. This is considered a medical standard.

Zyprexa can be used as a mood stabilizer for bipolar disorder is called a "second generation antipsychotic", and is notable for its tendency to cause increased appetite, weight gain, and sometimes associated diabetes and increased cholesterol; it is more likely to cause these side effects than other similar medications, such as Seroquel, Risperdal, Abilify and Geodon. Zyprexa is also more sedating than the former, in general.

You may have already discussed with your psychiatrist, or you should at some point, the need to regularly check your weight, sugar (glucose), cholesterol and triglycerides (another dietary fat). Sometimes the type of medication used, either an alternate second generation antipsychotic, or a mood stabilizer, needs to be changed.

Certainly you can't be sleeping such lengthy periods of time, and I hope that by now you have found a dose of the Zyprexa (lower) or an alternate medication that doesn't cause you sleep this way. Good luck!

-E. Seigle MD

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here